Please use this identifier to cite or link to this item: http://hdl.handle.net/11455/99151
標題: Evaluation of the estimate bias magnitude of the Rao's quadratic diversity index
作者: Chen, Youhua
Wu, Yongbin
Shen, Tsung-Jen
沈宗荏
關鍵字: Biodiversity measure;Biometrics;Estimation accuracy;Forest ecology;Functional traits;Phylogenetic ecology
Project: PeerJ, Volume 6, Page(s) e5211.
摘要: 
Rao's quadratic diversity index is one of the most widely applied diversity indices in functional and phylogenetic ecology. The standard way of computing Rao's quadratic diversity index for an ecological assemblage with a group of species with varying abundances is to sum the functional or phylogenetic distances between a pair of species in the assemblage, weighted by their relative abundances. Here, using both theoretically derived and observed empirical datasets, we show that this standard calculation routine in practical applications will statistically underestimate the true value, and the bias magnitude is derived accordingly. The underestimation will become worse when the studied ecological community contains more species or the pairwise species distance is large. For species abundance data measured using the number of individuals, we suggest calculating the unbiased Rao's quadratic diversity index.
URI: http://hdl.handle.net/11455/99151
ISSN: 2167-8359
DOI: 10.7717/peerj.5211
Appears in Collections:統計學研究所

Files in This Item:
File Description SizeFormat Existing users please Login
162.pdf1.25 MBAdobe PDFThis file is only available in the university internal network    Request a copy
Show full item record
 

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.